Thunderstorm Wind, Manistee
- When
- August 2, 11:30 AM EST
- Where
- Manistee County, Manistee
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.250, -86.317
A tree was downed across a road.
Thunderstorms developed along lake breeze boundaries, and a few became marginally severe.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS APX wrote it up.
Thunderstorms developed along lake breeze boundaries, and a few became marginally severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before the first event at Aug 2, 9:49 AM EST, 1 hour 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1049 AM EDT SAT AUG 2 2003 CLOSED 500 MB LOW IS HOLDING OVER THE ARROWHEAD OF MN LATE THIS MORNING...WITH A BROAD SURFACE LOW OVER WISCONSIN AND LAKE MICHIGAN. AREAS OF FOG ARE LIFTING INTO A LOW CU DECK ACROSS MUCH OF THE CWA...WITH ABUNDANT LOW LEVEL MOISTURE IN PLACE. MODIFIED 12Z APX SOUNDING FOR 81/64 SHOWS 1900 J/KG OF CAPE...LIS AROUND -4 AND PWS OF 1.10 INCHES THIS AFTERNOON. WIND FIELDS ARE VERY WEAK (5 KTS AT 850 MB AND 15 KTS AT 500 MB) AND SYNOPTIC FORCING WILL BE HARD TO COME BY. WILL HAVE TO RELY ON ANY LAKE BREEZE BOUNDARIES THAT DEVELOP LATER THIS AFTERNOON FOR FOCUS COUPLED WITH THE AVAILABLE INSTABILITY AND LOW LEVEL MOISTURE. DO NOT EXPECT ANY SEVERE STORMS AT THIS POINT...BUT IF ANY DO REACH SEVERE LIMITS THESE WILL BE OF THE PULSE/VERY SHORT-LIVED VARIETY. GOING FORECAST HANDLES THE CHANCE OF SHRA/TSRA NICELY. TEMP AND WINDS ARE ALSO ON TARGET. THEREFORE...WILL NOT UPDATE AT THIS TIME. .APX...NONE. EME
MIZ008-015>036-041-042-031100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 605 AM EDT SAT AUG 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER AND EASTERN UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS ALL OF NORTHERN MICHIGAN THIS AFTERNOON AND TONIGHT. ALTHOUGH ORGANIZED SEVERE WEATHER IS NOT EXPECTED...SOME OF THE STRONGEST STORMS COULD PRODUCE HAIL UP TO ONE INCH IN DIAMETER...ALONG WITH LOCALLY HEAVY RAINFALL AMOUNTS OF 1 TO 2 INCHES IN ONE HOURS TIME. PATCHY AREAS OF DENSE FOG WILL CONTINUE THROUGH MID MORNING ACROSS EASTERN UPPER AND LAKESHORE AREAS OF NORTHERN LOWER MICHIGAN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS THROUGH WEDNESDAY...HOWEVER SEVERE WEATHER IS NOT EXPECTED THROUGH THE REMAINDER OF THE WEEKEND. LOCALLY DENSE FOG MAY REDEVELOP OVER NORTHERN MICHIGAN EARLY SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.CRH.NOAA.GOV/APX (ALL LOWER CASE) JPB
The Green Bay radar (KGRB), 145 km away, was scanning. The volume nearest the first event began at 16:29 UTC.
2 thunderstorm wind, 2 hail. Local standard time, as filed.
A tree was downed across a road.
A tree was downed near M-42.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2003Every state in 2003This day in weather historyWarnings in Michigan, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5368302, 5368303, 5368304, 5368305.